Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 46, NWS Jackson, MS

January 31, 2008Claiborne County, Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 31, 2008, 12:12 PM CST for Claiborne County, Warren County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 31, 2008, 12:12 PM CST (18:12 UTC)
Expired
Jan 31, 2008, 12:45 PM CST
In force
33 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Claiborne County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 31, 12:30 PM CSTHAIL 0.2512 Sse Vicksburg, MSSTORM SPOTTER REPORTED PEA SIZE HAIL IN THE FAR SOUTHEAST CORNER OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 357 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1921 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 311812
SVRJAN
MSC021-149-311845-
/O.NEW.KJAN.SV.W.0046.080131T1812Z-080131T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1212 PM CST THU JAN 31 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  SOUTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 1245 PM CST

* AT 1212 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PORT GIBSON...OR ABOUT 23 MILES SOUTH OF
  VICKSBURG...AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKY SPRINGS BY 1220 PM CST...
  REGANTON BY 1225 PM CST...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3199 9108 3237 9071 3225 9071 3224 9073
      3221 9071 3218 9073 3206 9072 3188 9091
TIME...MOT...LOC 1812Z 219DEG 48KT 3201 9092

$$

GARRETT
1 follow-up statement
000 
WWUS54 KJAN 311821
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1221 PM CST THU JAN 31 2008

MSC021-149-311845-
/O.CON.KJAN.SV.W.0046.000000T0000Z-080131T1845Z/
CLAIBORNE MS-WARREN MS-
1221 PM CST THU JAN 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CST
FOR SOUTHERN WARREN AND NORTHEASTERN CLAIBORNE COUNTIES...

AT 1221 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR ROCKY SPRINGS...OR ABOUT 16 MILES SOUTH
OF VICKSBURG...MOVING NORTHEAST AT 55 MPH.

IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3194 9089 3207 9100 3237 9071 3225 9071
      3224 9073 3222 9072 3218 9073 3206 9072
TIME...MOT...LOC 1821Z 219DEG 48KT 3212 9084

$$
GARRETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 3:36 AM CST, 8 hours 36 minutes earlier.

Area forecast discussion, Jan 31, 3:36 AM CST, 8 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
336 AM CST THU JAN 31 2008

.SHORT TERM...(TODAY THROUGH FRIDAY)...STORM NUMBER TWO FOR THE WEEK
ON OUR DOORSTEP WITH NUMEROUS SHRA/ISOLATED ELEVATED TSRA ALREADY
OCCURRING OVER WRN PORTIONS OF THE CWFA. QUITE A DIFFERENCE FROM
WEDNESDAY/S SUNSHINE. SHORTWAVE/VORT CENTER EVIDENT ON LATEST
SATELLITE IMAGERY IS SITUATED OVER CENTRAL LA MOVING NE AT ABOUT
25KTS WHILE SHRA MOVING NE AT 50KTS THIS MORNING AS WARM ADVECTION
CONVEYOR BELT SHOWERS KICKING OFF AHEAD OF CLOSED LOW ENTERING NW TX.
RISK OF ADDITIONAL SLEET APPEARS TO BE FADING QUICKLY ACROSS THE
DELTA REGION WITH WARMER AIR PUSHING MOST LOCATIONS ABOVE 40F.

ALL OF THE MODELS ARE IN GOOD AGREEMENT ON THE TIMING...POSITION AND
THE TRACK OF THE SURFACE LOWS DEVELOPING ALONG THE RED RIVER VALLEY
AND ON THE LOWER TX COAST. GFS BUFR SOUNDINGS AND NAM SOUNDINGS KEEP
MOST CONVECTION ELEVATED IN NATURE AND INDICATE 500MB TEMPERATURES
OF -16C AND MID LEVEL LAPSE RATES OF 7.0 C/KM EARLY THIS MORNING BUT
SLIGHT WARMING ALOFT EXPECTED DURING THE DAY. LARGE HAIL WILL BE
POSSIBLE WITH ANY STORM THAT DEVELOPS DURING THIS PERIOD OUT AHEAD
OF THE STORM SYSTEM. THE MODELS INDICATE THAT THE LOWS WILL DEEPEN
AS THE SOUTHERN LOUISIANA ONE BECOMES DOMINANT AND TRACKS ACROSS
CENTRAL MISSISSIPPI INTO ALABAMA. WITH THIS TRACK THE MAJORITY OF
THE SEVERE WEATHER WILL BE CONFINED TO THE SOUTHERN PORTIONS OF THE
AREA SOUTH OF I-20...WITH THE HIGHEST RISK GENERALLY ALONG AND SOUTH
OF A NATCHEZ QUITMAN LINE DURING THE LATE AFTERNOON INTO THE
EVENING. THE GFS KEEPS THE STRONG TOR PARAMETER OF 5-7 MOVING E
ALONG HIGHWAY 84 DURING THE AFTERNOON AND INDICATES 600-800J/KG OF
MLCAPE COMBINED WITH VERY STRONG SHEAR TO MAKE TORNADOES AND
DAMAGING WINDS A POSSIBILITY...AGAIN MAINLY OVER THE SERN COUNTIES
WHERE SURFACE BASED CONVECTION MOST LIKELY. PWATS OF 1.7 INCHES
POISED OVER THE NWRN GULF OF MEXICO AND THE GFS INDICATES A 328K
PLUS 850 THETA E RIDGE NOSING UP INTO S CENTRAL AND SERN MS BY
MIDDAY...SO HEAVY RAINFALL OF 1.5-3.0 INCHES AND FLASH FLOODING WILL
BE A RISK...ESPECIALLY NW HALF THROUGH MID AFTERNOON SHIFTING TO
SERN HALF FOR LATE AFTERNOON AND EVENING.

CLOSE TO GUIDANCE TEMPERATURES TODAY ALTHOUGH SHALLOW COLD LAYER MAY
BE TOUGH TO ERODE CENTRAL AND N CWFA. DID CUT TONIGHT/S LOWS AS CAA
PROBABLY STRONGER THAN MODELS CAN HANDLE AS WAS THE CASE EARLY
WEDNESDAY MORNING.  WILL MAINTAIN A CHANGEOVER TO LIGHT FLURRIES
ACROSS MUCH OF THE HIGHWAY 82 CORRIDOR LATE TONIGHT AS WELL. THEN
H925/H850 TEMPS AND GFS BUFR SOUNDINGS SUPPORT SLIGHTLY COOLER HIGHS
FOR FRIDAY...SO WILL GO BELOW MAV MOS A FEW DEGREES. CLEARING
SKIES FRIDAY MORNING SHOULD BE RATHER RAPID FROM SW TO NE. GENERALLY
KEPT POP FORECAST IN PLACE FROM PREVIOUS FORECAST AS THE NUMBERS ARE
PRETTY ACADEMIC AT THIS POINT./40/

.LONG TERM...DECENT AGREEMENT B/T THE MEDIUM RANGE MDLS FOR THE
EXTENDED. THE NORMAL TIMING ISSUES ARE THERE BUT THEY ALL AGREE WITH
AN ACTIVE WX PATTERN IN PLACE THIS WEEKEND AND THROUGH THE FIRST
HALF OF THE WORK WEEK. OVERALL CONFIDENCE IN THE EXTENDED IS
SOMEWHAT HIGH WITH SHRA AND TSRA TO RETURN SUN AND ANOTHER STRONG
COLD FRONT EXPECTED TO MOVE ACROSS THE CWA TUE.

SAT WILL BE QUIET BUT THIS WILL QUICKLY CHANGE WITH HIGH PRESSURE AT
THE SFC PUSHING OFF TO THE EAST. ALOFT THINGS WILL ALSO BEGIN TO
TRANSITION AS WE MOVE INTO INCREASINGLY SW FLOW ALOFT. BOTH OF THESE
FEATURES WILL INCREASE THE MOISTURE OVER THE AREA LATE SAT BUT LOOK
FOR MOSTLY CLEAR SKIES EARLY WITH CLOUDS STARTING TO MOVE IN LATE
SAT AFTN AND LIGHT SHRA MOVING IN FROM THE WEST AS ISENTROPIC LIFT/WAA
STARTS TO DRASTICALLY INCREASE ESPECIALLY AS WE HEAD INTO SUN.

SUN AND THROUGH TUE NIGHT THINGS WILL BE QUITE ACTIVE. STRONG
ISENTROPIC LIFT/WAA WILL HAVE ALREADY STARTED SUN MORNING AND THIS
SHOULD GET WIDESPREAD SHRA AND TSRA TO BREAK OUT. THERE WILL BE SOME
DECENT ELEVATED INSTABILITY AS THE LL TEMPS WARM CONSIDERABLY
THROUGH THE DAY PROVIDING A STEEPENING MID LEVEL LAPSE RATE. THIS
WILL LIKELY GET A FEW STRONG STORMS TO DEVELOP. SHRA AND SOME ISLTD
TSRA WILL STILL BE POSSIBLE INTO MON BUT THIS WILL LIKELY BE THE
LEAST ACTIVE DAY OF THE THREE. THINGS WILL PICK BACK UP TUE AS LL
WARM MOIST SRLY FLOW KICKS BACK INTO GEAR AHEAD OF AN APPROACHING
COLD FRONT. A STRONG S/W WILL DIG DOWN INTO THE SRN PLAINS AND THIS
WILL HELP PUSH THE COLD FRONT INTO THE AREA GETTING SHRA AND TSRA
GOING ONCE AGAIN. STRONG TO SVR TSRA LOOK POSSIBLE ONCE AGAIN WITH
THIS SYSTEM AS THERE APPEARS TO BE SOME INSTABILITY TO WORK WITH
ALONG WITH A DECENT KINEMATIC FIELD SETTING UP. AS FOR POPS...
CONFIDENCE IS INCREASING BOTH WITH SUN AND THE TIMING OF THE FRONT
ON TUE. WITH THAT I WILL GO ABV MEX FOR BOTH SUN AND TUE AND NOW
HAVE CATEGORICAL POPS IN FOR TUE ACROSS THE ERN HALF OF THE CWA.

AFTER THE COLD FRONT MOVES THROUGH THINGS LOOK TO BE MUCH QUIETER.
BOTH THE ECMWF AND GFS SHOW THIS BUT THERE ARE SOME RATHER LARGE
DISCREPANCIES B/T THE TWO WITH THE TEMPERATURE FIELD AS THE GFS IS A
GOOD DEAL COOLER FOR WED AND THU. RIGHT NOW I WILL JUST STICK CLOSER
TO THE MEX GUI FOR THU BUT ON WED I WILL ACTUALLY GO A FEW DEGREES
COOLER IN THE NW. /CAB/

&&

.AVIATION...MID LEVEL CEILINGS OVER THE ENTIRE AREA GENERALLY ABOVE
8K FEET BUT THESE WILL BE LOWERING THROUGH THE MORNING TO MVFR BY
16-18Z. THUNDER IN EARLY FOR GLH/GWO AND PROBABLY JAN. SSE WINDS
SHOULD PICK UP THROUGH 15Z...WITH MOST LOCATIONS SUSTAINED AROUND
15KT BY 15Z...WITH SOME GUSTS TO 25 POSSIBLE. CLOUDS AND INCREASING
RAIN IN WRN PORTIONS WILL SPREAD EVERYWHERE BY 16Z...WITH ADDITIONAL
ISENTROPIC LIFT THROUGH THE 295-305K LAYERS MAKING WIDESPREAD MVFR
RAIN/LOW CLOUDS A GIVEN THROUGH THE AFTERNOON/EVENING. STRONG/SEVERE
TSRA/IFR CONDITIONS OVER SRN MS SHOULD OCCUR MAINLY 21-02Z. BY
01-03Z THERE MAY BE SOME WRAP AROUND IFR CEILINGS ACROSS THE NW...
MOVING OVER THE COLD AIR...SO THERE MAY BE SOME FLURRIES OR MAYBE
VERY VERY LIGHT SNOW ALONG THE HIGHWAY 82 CORRIDOR BETWEEN 6-12Z.
/40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  30  48  32 / 100  44   2   0
MERIDIAN      59  30  50  27 / 100  72   6   0
VICKSBURG     55  29  49  32 / 100  28   1   0
HATTIESBURG   67  32  52  29 / 100  52   5   0
NATCHEZ       62  30  51  32 / 100  11   1   0
GREENVILLE    47  27  43  33 / 100  46   0   0
GREENWOOD     48  28  42  31 / 100  70   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: 40
LONG TERM: CAB
Hazardous weather outlook, Jan 31, 4:21 AM CST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
421 AM CST THU JAN 31 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
421 AM CST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A RISK FOR SEVERE STORMS PRODUCING HAIL WILL EXIST MUCH OF TODAY ACROSS
THE OUTLOOK AREA...WITH THE GREATEST CHANCE FOR LARGE HAIL GREATER THAN
QUARTER SIZE EXPECTED ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR
BETWEEN NOON AND 8 PM. THESE STORMS WILL BE ELEVATED IN NATURE
KEEPING THE RISK FOR DAMAGING WINDS QUITE LOW. HOWEVER...A RISK FOR A
FEW TORNADOES WILL DEVELOP OVER SOUTHERN MISSISSIPPI FROM ABOUT 3 PM
UNTIL 8 PM...ESPECIALLY FOR SOUTHEAST MISSISSIPPI. THIS RISK WILL
PRIMARILY EXIST SOUTH OF THE HIGHWAY 84 CORRIDOR AND POINTS SOUTH.

A STRONG WEATHER DISTURBANCE OVER TEXAS MOVING TOWARD THE LOWER
MISSISSIPPI VALLEY WILL BRING LOCALLY HEAVY RAINS AND THUNDERSTORMS
TODAY AND EARLY TONIGHT. A LOW PRESSURE CENTER WILL MOVE FROM THE
NORTHWEST GULF INTO CENTRAL MISSISSIPPI BY THIS EVENING AND EXIT THE
AREA BY MIDNIGHT. THE COMBINATION OF WIND SHEAR AND INSTABILITY WILL
BE ENOUGH TO PRESENT A RISK FOR TORNADOES TO THE SOUTH OF THE
PREDICTED LOW PRESSURE TRACK DURING THE AFTERNOON AND EARLY EVENING
HOURS...ESPECIALLY SOUTHEAST OF A BROOKHAVEN TO QUITMAN LINE WHERE LARGE
HAIL...HIGH WINDS AND TORNADOES WILL ALL BE POSSIBLE. THE SEVERE RISK
SHOULD END BEFORE MIDNIGHT AS THE LOW EXITS EASTERN MISSISSIPPI.

THERE IS ALSO THE POSSIBILITY THAT FLURRIES ON THE BACK EDGE OF THE
DEPARTING LOW PRESSURE SYSTEM LATE TONIGHT COULD DEVELOP ACROSS
MAINLY THE HIGHWAY 82 CORRIDOR BEFORE ENDING EARLY FRIDAY MORNING.
IF THIS OCCURS...THE WARM GROUND CONDITIONS AND LIGHT PRECIPITATION
SHOULD PREVENT ANY ACCUMULATIONS OR TRAVEL PROBLEMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE OUTLOOK AREA AS A
SERIES OF STRONG DISTURBANCES AFFECT THE ARKLAMISS REGION BEGINNING
MONDAY...AND CONTINUING THROUGH TUESDAY WHEN A STRONG COLD FRONT IS
POISED TO MOVE IN. SEVERAL PARAMETERS AT THIS TIME ARE SUGGESTING
THAT THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL EXIST ACROSS THE
AREA MAINLY DURING TUESDAY.

PLEASE CONTINUE TO MONITOR LATER FORECASTS FOR THE LATEST INFORMATION
CONCERNING THIS SEVERE WEATHER POTENTIAL FOR NEXT TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR MAINLY SOUTH PORTIONS TODAY. AN ACTIVE
WEATHER PATTERN REQUIRING ACTIVATION IS ALSO POSSIBLE AT SOME POINT
ABOUT TUESDAY. OTHERWISE...SPOTTER ACTIVATION IS NOT ANTICIPATED
OVER THE WEEKEND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40/CAB

In the hours before

Special weather statement, Jan 31, 6:43 AM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
643 AM CST THU JAN 31 2008

MSZ043-048-049-311330-
HINDS MS-RANKIN MS-MADISON MS-
643 AM CST THU JAN 31 2008

...A FEW STRONG THUNDERSTORMS RACING NORTHEAST AT 40 MPH INTO THE
   JACKSON METRO AREA THROUGH 8 AM...

A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZED HAIL WERE
LOCATED FROM TERRY TO JUST NORTH OF CRYSTAL SPRINGS AT 643 AM CST...
MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN UP TO ONE HALF INCH ALONG WITH CLOUD TO GROUND
LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY CROSS THE METRO
JACKSON AREA THROUGH 8 AM. SOME LOCALIZED PONDING OF WATER ON
ROADWAYS IS ALSO POSSIBLE.

PEOPLE IN HINDS...MADISON AND RANKIN COUNTIES...INCLUDING THE CITIES
OF BRANDON...CANTON...CLINTON...FLOWOOD...JACKSON...MADISON...
PEARL...RICHLAND...RIDGELAND AND STAR...SHOULD MONITOR THIS STORM
CLOSELY.

40
Special weather statement, Jan 31, 6:48 AM CST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
648 AM CST THU JAN 31 2008

LAZ016-MSZ040>042-047-311335-
WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA-
648 AM CST THU JAN 31 2008

...A CLUSTER OF STRONG THUNDERSTORMS FROM AROUND VICKSBURG TO YAZOO
CITY MOVING NORTHEAST AT 50 MPH...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL WAS LOCATED FROM 3 MILES NORTH OF REDWOOD TO YAZOO CITY AT
648 AM CST...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING ARE LIKELY WITH THESE STORMS THROUGH 8 AM.

PEOPLE IN ISSAQUENA...MADISON...SHARKEY...WARREN AND YAZOO
COUNTIES...INCLUDING THE CITIES OF REDWOOD...VALLEY PARK...VICKSBURG
AND YAZOO CITY...SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jan 31, 11:57 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1157 AM CST THU JAN 31 2008

LAZ016-025-026-MSZ035-036-040>043-047-048-053-054-059>062-311855-
TENSAS LA-CONCORDIA LA-JEFFERSON MS-CLAIBORNE MS-HINDS MS-WARREN MS-
MADISON MS-FRANKLIN MS-LINCOLN MS-ADAMS MS-HOLMES MS-HUMPHREYS MS-
COPIAH MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA-
1157 AM CST THU JAN 31 2008

...LINE OF STORMS MOVING ACROSS THE MISSISSIPPI RIVER...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 45 MPH WINDS WAS LOCATED FROM 8 MILES NORTH OF HOLLY BLUFF
TO SLOCUM AT 1157 AM CST...MOVING EAST AT 45 MPH. THIS LINE OF
STORMS SHOULD AFFECT THE INTERSTATE 55 CORRIDOR...INCLUDING
METROPOLITAN JACKSON...BEFORE 2 PM.

PEOPLE IN ADAMS...CLAIBORNE...CONCORDIA...COPIAH...FRANKLIN...
HINDS...HOLMES...HUMPHREYS...ISSAQUENA...JEFFERSON...LINCOLN...
MADISON...SHARKEY...TENSAS...WARREN AND YAZOO COUNTIES...INCLUDING
THE CITIES OF CLINTON...DURANT...JACKSON...NATCHEZ...REDWOOD...
THORNTON...VALLEY PARK...VICKSBURG...VIDALIA AND YAZOO CITY...SHOULD
MONITOR THESE STORMS CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 12:25 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds35 min
Jan 31, 12:54 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin23 min
Jan 31, 3:03 PM CSTSevere Thunderstorm WarningJANMarion42 min
Jan 31, 3:37 PM CSTSevere Thunderstorm WarningJANForrest, Lamar38 min
Jan 31, 4:13 PM CSTSevere Thunderstorm WarningJANForrest33 min
Jan 31, 4:20 PM CSTTornado WarningJANForrest25 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.